Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Child with cough and low grade fever. Had taken amoxicillin for ear infections. Vomiting . What is the reason?

My daughter was coughing last week then had a low grade fever . We took her to the doctor on Wednesday and she was prescribed amoxicillin which she has had for 3 other ear infections in the past. The fever clears up quickly & but she still has a cough. We forgot to give her the dose last night at dinner and today she has vomited 4 times but is acting fine and does not appear to have a fever. She will be 2 years old next month. Any idea why she might be vomiting?
Asked On : Wed, 27 Mar 2013
Answers:  2 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013
Thank you for your query on Healthcare Magic.
There are two reasons for vomitings in your child.
1. Post tussive vomitings
2. Gastritis
Post tussive vomitings occur in children whenever they have cough, and once the cough is treated these vomitings will subside.
Gastritis causes vomitings and it occurs due to some infection or caused by drugs. Antacids like Digeine and antiemetic like ondansetron is enough to control this problem.
And give sips of oral rehydration solutions like Pedialyte to prevent dehydration.
Therefore I advise you to consult the Peditrician for the prescription of medication for her cough and vomitings.
Hope I have answered your query.
Answered: Wed, 27 Mar 2013
I find this answer helpful
Pulmonologist Dr. Satyadeo Choubey 's  Response
Hi tiffany

missing a dose of amoxycillin doesn't cause vomiting. The usual side effect of amoxycillin i.e diarrhoea and other side effects like vomiting comes on taking the drug not missing its dose.

she probably had acute you said she is doing fine....nothing to worry

succumb to the dosing schedule after her meal.

good luck
Answered: Wed, 27 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor